Thursday, August 28, 2014
It's dark today. That last week before infusion tends to be. I always took for granted my body. It was just there right? Since developing RA I now appreciate each and every part. It seems that RA hits all parts so I must acknowledge them. Each joint makes itself known.
Somedays, it's my ankles, or wrists and somedays it is my pinkie toe. Yes my little pinkie toe and it is always my hands. Somedays it is every joint in my body and I feel it all. Some days I don't want to get up. I have to. Today I have some weird ones. This flare up keeps changing. Frustrating! The other new part if my body I discovered is the bottoms of my feet. I described it as the pads on my feet. Just below the toes it swelled up and feels like I am walking on just the pads. Totally painful, totally weird. I find myself balancing on the outside edge which then hurts my ankles. Lol. Like I said weird. My infusion tends to last almost three weeks. Then the flare up hits and I am down.
My boys have figured out which days are the worst for me. They know when they can take advantage. Even my four year old knows. I can't blame them. I would of done the same thing when I was a kid! They gain up on me. Stinkers. However, when help is needed. My four year old is quite proud to be my official bottled water opener. His face is amazing. My 11 year old lives to cook dinner. Simple ones but that last week before my infusion it is a godsend. I am blessed. Between naughtiness and sweetness they might not understand the pain I am in but they try.
It would be nice if there was a class geared to kids or something to tell them more. I try. However, coming from someone else might be better :)
I know everyone preaches to stay positive and I try but sometimes you just have to be real. Sometimes you have to just rant! Thanks for listening!
Wednesday, August 13, 2014
I am being reintroduced to remicade infusions for my RA. I have been on it before with no issues. Imagine my surprise today while getting the 2nd infusion, everything turned bad. Laying there doing my medication meditation (imagining it flow through me) when I heard my heart beat in my head. Weird I thought. I turned off pandora and sat up. Within 30 seconds of the first symptom I could not breathe. Something was sitting in my chest, I turned red, got hives, and felt lightheaded and like vomiting. I couldn't even call the nurse, a lady next to me started screaming at my gasping. They quickly removed the IV and have me a steroid shot and oxygen. I was freaking! It took about 30 minutes to calm down and then they were like ok let's try again....what?? Are they crazy? It was scary!
My 4 year old is allergic to tree nuts and has had some severe reactions. I now understand the fear. OMG my heart goes out to him! I never realized the fear it brings. To not be able to get air in and think oh my gosh I will die. Poor guy!!
So back to my appt. :) I insisted on seeing the doctor first and he informed me it seems to happen on reintroduction more than any other time and that with the steroid I should be good to go. Trusting him I went ahead and nervously went back to the infusion room.
The restart went smoothly for about thirty minutes then I had an intense burning and itching sensation in my hands and feet. I calmly let the nurse know and she stopped the infusion and gave me another shot. Geez. I have been on many kinds of infusions, including remicade before and nothing has ever remotely happened like this. It is so confusing and scary. A 2 hour infusion turned to 5 and left me anxious and exhausted and due to the steroids will not be sleeping anytime soon!
Have you had any reactions? How did you get over the nerves? It really is disappointing as remicade worked better for me than most. I also have been having a lot of fiber myalgia symptoms and the doc is thinking dual diseases. Great. What a day!
Friday, August 8, 2014
I know I wasn't the only one that was really hoping that the new drug for RA was the miracle cure we were waiting for. Since it is in pill form it also is soooo much easier and less painful! No more infusions and injections! Yay!
I wish it went that well. I hope that for some it is. It was not my miracle. After 4 month on the medicine I opted out. I prayed and prayed that my pain and inflammation would decrease using it but it did not.
I hate my body. It is such a traitor. It only got worse and I am back on the dreaded prednisone and infusions. I wait for the remicade to get in my system and hope it comes fast. I am even desperate enough to imagine it spreading through my body and being absorbed. Hey anything can help right? It might not work great but at least on the infusions I can go to sleep at night without crying. I am tired of being such a B. Yes a capital B at that. I know it, I try to stop it but I will be the not be the first one to tell you that chronic pain makes you cranky. So as I lay here imagining my meds are easing the inflammation and trying to calm myself I realize I still have hope for that miracle cure. So all you brainiacs out there keep working hard. We appreciate you and are hoping you are successful!